Rocky Mountain Journal of Mathematics

Elliptic curves containing sequences of consecutive cubes

Gamze Savas Celik and Gokhan Soydan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $E$ be an elliptic curve over $\mathbb {Q}$ described by $y^2= x^3+ Kx+ L$, where $K, L \in \mathbb {Q}$. A set of rational points $(x_i,y_i) \in E(\mathbb {Q})$ for $i=1, 2, \ldots , k$, is said to be a sequence of consecutive cubes on $E$ if the $x$-coordinates of the points $x_i$'s for $i=1, 2,\ldots $, form consecutive cubes. In this note, we show the existence of an infinite family of elliptic curves containing a length-$5$-term sequence of consecutive cubes. Moreover, these five rational points in $E (\mathbb {Q})$ are linearly independent, and the rank $r$ of $E(\mathbb {Q})$ is at least $5$.

Article information

Rocky Mountain J. Math., Volume 48, Number 7 (2018), 2163-2174.

First available in Project Euclid: 14 December 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14G05: Rational points
Secondary: 11B83: Special sequences and polynomials

Elliptic curves rational points sequences of consecutive cubes


Celik, Gamze Savas; Soydan, Gokhan. Elliptic curves containing sequences of consecutive cubes. Rocky Mountain J. Math. 48 (2018), no. 7, 2163--2174. doi:10.1216/RMJ-2018-48-7-2163.

Export citation


  • A. Alvarado, An arithmetic progression on quintic curves, J. Integer Seq. 12 (2009).
  • W. Bosma, J. Cannon and C. Playoust, The Magma algebra system, I, The user language, J. Symbol. Comp. 24 (1997), 235–265.
  • A. Bremner, On arithmetic progressions on elliptic curves, Exper. Math. 8 (1999), 409–413.
  • A. Bremner and M. Ulas, Rational points in geometric progressions on certain hyperelliptic curves, Publ. Math. Debr. 82 (2013), 669–683.
  • G. Campbell, A note on arithmetic progressions on elliptic curves, J. Int. Seq. 6 (2003).
  • J.E. Cremona, Algorithms for modular elliptic curves, Cambridge University Press, Cambridge, 1997.
  • P.K. Dey and B. Maji, Arithmetic progressions on $y^2=x^3+k$, J. Int. Seq. 19 (2016).
  • G. Faltings, Endlichkeitsätze fur abelsche varietäten uber Zahlkörpern, Invent. Math. 73 (1983), 349–366.
  • M. Kamel and M. Sadek, On sequences of consecutive squares on elliptic curves, Glasnik Mat. 52 (2017), 45–52.
  • J.B. Lee and W.Y. Vélez, Integral solutions in arithmetic progression for $y^{2}=x^{3}+k$, Period. Math. Hungar. 25 (1992), 31–49.
  • A.J. Macleod, $14$-term arithmetic progressions on quartic elliptic curves, J. Int. Seq. 9 (2006).
  • L.J. Mordell, Diophantine equations, Academic Press, New York, 1969.
  • J.H. Silverman, Advanced topics in the arithmetic of elliptic curves, Springer-Verlag, New York, 1994.
  • M. Ulas, A note on arithmetic progressions on quartic elliptic curves, J. Int. Seq. 8 (2005).
  • ––––, On arithmetic progressions on genus two curves, Rocky Mountain J. Math. 39 (2009), 971–980.